A CASE REPORT ON ALLOPURINOL INDUCED DRESS SYNDROME
Keywords:Allopurinol, Drug reaction with eosinophilia, Systemic symptom, Skin rash
Allopurinol-induced DRESS Syndrome or Drug Rash with Eosinophilia and Systemic Symptom is a rare but potentially fatal drug reaction. Fever, rashes, swelling, and hematologic abnormalities, particularly short-term or long-term injury to one or more organs, have been reported by over 0.4 percent of patients following the course of medicine. Here, a 54-year-old female patient was admitted to the hospital with complaints of fever, purpuric rashes over the body with itching mainly in the oral cavity and lips, and the extent to the upper back and lower limbs for three days. She had known complaints of Type 2 Diabetes, Systemic hypertension, Coronary artery disease with recent NSTEMI, Dyslipidaemia, Psychosis (20y), and Chronic kidney disease. She had been taking Allopurinol for the past three months for hyperuricemia. Allopurinol treatment stopped while topical Steroid treatment started along with supportive therapy. After ten days, the rashes improved significantly, allowing her to leave the hospital.
Markel A. Allopurinol hypersensitivity and DRESS syndrome. Am J Med 2008;121:e25-e27.
TA K, H A, S L, Z SA. Comparison of xanthine oxidase inhibitors in gouty patients with hyperuricemia. Asian J Pharm Clin Res 2016;9:183-6.
Arellano F, Sacristan JA. Allopurinol hypersensitivity syndrome: a review. Ann Pharmacother 1993;27:337-43.
Stamp L, Day R, Yun J. Allopurinol hypersensitivity: investigating the cause and minimizing the risk. Nat Rev Rheumatol 2015;12:235-42.
Chhabra M, A Gaur. Allopurinol-induced stevens-johnson syndrome and toxic epidermal necrolysis: a case report. Asian J Pharm Clin Res 2019;12:5-7.
Dwid NA, Cheikh MM, Mandurah AS. Allopurinol prescription patterns among patients in a Saudi tertiary care centre. J Taibah Univ Med Sci 2020;15:185-9.
Fathallah N, Slim R, Mokni S, Ouni B, Ghariani N, Ben Salem C. Hypersensitivity to allopurinol: a report of six cases. Clin Ther 2017;39:e2-e3.
Neki NS, Shergill GS, Singh A. Allopurinol induced DRESS syndrome-a case report. Int J Res Rev 2017;4:26-8.
How to Cite
Copyright (c) 2021 KARTHIKA S
This work is licensed under a Creative Commons Attribution 4.0 International License.